Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 146, NWS Wichita, KS

June 15, 2005Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2005, 9:46 PM CDT for Kingman County, Reno County, Kansas. It was in force for 59 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2005, 9:46 PM CDT (02:46 UTC)
Expired
Jun 15, 2005, 10:45 PM CDT
In force
59 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 63 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 10:00 PM CDTTSTM WND DMGSylvia, KS3 INCH DIAMETER TREE LIMBS FALLING ON CARS.
Jun 15, 10:00 PM CDTTSTM WND GST 65Sylvia, KS3 INCH DIAMETER TREE LIMBS FALLING ON CARS.
Jun 15, 10:10 PM CDTTSTM WND GST 60Plevna, KSSOME TREES AND POWER LINES DOWN ACROSS TOWN.
Jun 15, 10:12 PM CDTTSTM WND GST 807 N Plevna, KSPART OF ROOF BLOWN OFF HOME.
Jun 15, 10:20 PM CDTTSTM WND DMGNickerson, KSPART OF A ROOF BLOWN OFF HOUSE.
Jun 15, 10:20 PM CDTTSTM WND GST 6512 S Hutchinson, KS
Jun 15, 10:20 PM CDTTSTM WND GST 70Nickerson, KSTREES AND POWER LINES DOWN ACROSS TOWN.
Jun 15, 10:27 PM CDTTSTM WND DMGSouth Hutchinson, KSROOF BLOWN OFF HOUSE.
Jun 15, 10:30 PM CDTTSTM WND DMGHutchinson, KSSOME POWER LINES DOWN ACROSS THE CITY.
Jun 15, 10:30 PM CDTTSTM WND DMGHutchinson, KSSOME TREES DOWN ACROSS THE CITY.
Jun 15, 10:30 PM CDTTSTM WND DMGHutchinson, KSTRAFFIC LIGHT POLES DOWN.
Jun 15, 10:30 PM CDTTSTM WND GST 752 S Hutchinson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 160247
SVRICT
KSC095-155-160345-
/O.NEW.KICT.SV.W.0146.050616T0246Z-050616T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT WED JUN 15 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
  RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1045 PM CDT.

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF
  TURON TO 19 MILES NORTHWEST OF SYLVIA TO 18 MILES WEST OF
  NICKERSON...MOVING SOUTHEAST AT 60 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ABBYVILLE...ARLINGTON...BUHLER...CLEVELAND...HAVEN...HUTCHINSON...
  KINGMAN...LANGDON...MT VERNON...NASHVILLE...NICKERSON...
  PARTRIDGE...PENALOSA...PLEVNA...PRETTY PRAIRIE...RAGO...SOUTH
  HUTCHINSON...SPIVEY...SYLVIA...TURON...WILLOWBROOK...ZENDA...
  HUTCHINSON AIRPORT...YODER...CHENEY LAKE...MURDOCK

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  DAMAGING WINDS OF 60 TO 75 MILES AN HOUR...

THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.

THIS IS A DANGEROUS LINE OF STORMS.

LAT...LON 3742 9844 3817 9845 3816 9825 3815 9771
      3784 9777 3739 9787

$$

COX
2 follow-up statements
000 
WWUS53 KICT 160308
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT WED JUN 15 2005

KSC095-155-160345-
/O.CON.KICT.SV.W.0146.000000T0000Z-050616T0345Z/
RENO KS-KINGMAN KS-
1008 PM CDT WED JUN 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND RENO
COUNTIES UNTIL 1045 PM CDT...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TURON TO NICKERSON...AND MOVING
SOUTHEAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR BUHLER BY  1015 PM CDT.
  NEAR PRETTY PRAIRIE BY  1025 PM CDT.
  NEAR HAVEN BY  1030 PM CDT.
  NEAR NORWICH BY  1045 PM CDT.

THE TOWNS OF LANGDON...PLEVNA...WILLOWBROOK...HUTCHINSON AIRPORT...
YODER...CLEVELAND...SPIVEY...MT VERNON...CHENEY LAKE AND MURDOCK ARE
ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3815 9820 3815 9771 3772 9781 3739 9780
      3738 9845 3817 9844

$$

BOWMAN
000 
WWUS53 KICT 160315
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1014 PM CDT WED JUN 15 2005

KSC095-155-160345-
/O.CON.KICT.SV.W.0146.000000T0000Z-050616T0345Z/
RENO KS-KINGMAN KS-
1014 PM CDT WED JUN 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR KINGMAN AND RENO
COUNTIES UNTIL 1045 PM CDT...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PENALOSA TO 5 MILES SOUTHEAST OF
NICKERSON...AND MOVING SOUTHEAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR BUHLER BY  1020 PM CDT.
  NEAR PRETTY PRAIRIE BY  1025 PM CDT.
  NEAR HAVEN BY  1030 PM CDT.
  NEAR NORWICH BY  1045 PM CDT.

THE TOWNS OF  
LANGDON...WILLOWBROOK...HUTCHINSON...YODER...CLEVELAND...MT 
VERNON...RAGO AND MURDOCK ARE ALSO IN THE PATH OF THIS LINE OF 
SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3815 9820 3815 9771 3772 9781 3739 9780
      3738 9845 3817 9844

$$

BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:14 PM CDT, 6 hours 32 minutes earlier.

Area forecast discussion, Jun 15, 3:14 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT WED JUN 15 2005

.DISCUSSION...
MAIN CONCERNS ARE THUNDERSTORM CHANCES FOR TONIGHT ON INTO FRIDAY.

TONIGHT:
LOOKS AS THOUGH CONDITIONS ARE SETTING UP FOR A MCS TO DEVELOP
SOMEWHERE IN WESTERN KANSAS THEN MOVE ACROSS THE FORECAST AREA
TONIGHT. THIS AFTERNOON DEWPOINTS WERE IN THE 60S THROUGH WESTERN
KANSAS AND THE AIR MASS IS VERY UNSTABLE THROUGH THAT AREA. SPC HAS
MUCH OF THE HIGH PLAINS OUTLOOKED FOR SEVERE WEATHER. ONCE
THUNDERSTORMS DEVELOP, MODELS HAVE BEEN FAIRLY CONSISTENT IN
DEVELOPING AN MCS IN WESTERN KANSAS, THEN MOVE IT ACROSS OUR
FORECAST AREA TONIGHT AND INTO THURSDAY. THE MAIN CONCERN WITH THESE
STORMS WILL BE HEAVY RAIN AND WILL USE THAT WORDING IN THE FORECAST.
DO NOT ANTICIPATE ISSUING A FLOOD WATCH AT THIS POINT IN TIME, BUT
WILL NEED TO BE MONITORED. THE STORMS WILL ALSO NEED TO BE WATCHED
FOR THE POTENTIAL OF SOME LARGE HAIL AND GUSTY WINDS TONIGHT.

THURSDAY:
THE MCS SHOULD BE INTO SOUTHEAST KANSAS BY MORNING, THEN MOVE INTO
ARKANSAS DURING THE DAY. KEPT THE CHANCE OF THUNDERSTORMS IN THE
LIKELY CATEGORY FOR SOUTHEAST KANSAS DURING THE MORNING HOURS.
ELSEWHERE THUNDERSTORMS POPS IN THE CHANCE CATEGORY. MAIN REASON FOR
THIS IS THAT OUTFLOW BOUNDARIES WILL LIKELY COME OFF THE MCS. WITH
THE AIR MASS REMAINING UNSTABLE, THESE BOUNDARIES WILL BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT. MAINLY SOUTHEAST KANSAS, SOME OF THESE
STORMS COULD PRODUCE LARGE HAIL AND WINDS. CLOUD COVER SHOULD KEEP
HIGH TEMPERATURES DOWN JUST A BIT, WITH HIGHS IN THE 80 TO 85 DEGREE
RANGE.

THURSDAY NIGHT:
WITH THE AIR MASS REMAINING UNSTABLE, WITH AFTERNOON HEATING, SHOULD
ONCE AGAIN SEE THUNDERSTORMS FIRE OFF IN THE HIGH PLAINS THEN
TRACK ACROSS CENTRAL AND SOUTHEAST KANSAS DURING THE NIGHT-TIME
HOURS. RIGHT NOW AM KEEPING THE POPS IN THE CHANCE CATEGORY, BUT
LATER FORECASTS MAY NEED TO BUMP THIS UP AND CONSIDER FLOOD WATCH
HEADLINES, ESPECIALLY IF WE GET THE HEAVY RAIN TONIGHT.

FRIDAY THROUGH SATURDAY:
THUNDERSTORM CHANCES SHOULD CONTINUE INTO FRIDAY MORNING THEN FINALLY
COME TO AN END AS THE H5 RIDGE BEGINS BUILDING OVER THE SOUTHERN AND
CENTRAL PLANS. HIGH TEMPERATURES ON FRIDAY WILL BE MILD WITH HIGHS
ONLY IN THE 80-85 DEGREE RANGE. FRIDAY EVENING AND INTO SATURDAY,
SURFACE WINDS WILL BECOME MORE SOUTHERLY AND INCREASE INTO THE 10 TO
20 MPH RANGE. THE SOUTHERLY FLOW WILL AIDE IN WARMING THE LOWER
ATMOSPHERE AND BY FRIDAY EVENING 700 MB TEMPERATURES SHOULD BE IN
THE +10-12 DEGREE RANGE WHICH WILL PROVIDE A PRETTY GOOD CAP.

SUNDAY THROUGH WEDNESDAY:
SUMMER TEMPERATURES AND DRY CONDITIONS LOOK TO BE ON TAP FOR MOST OF
NEXT WEEK. H5 RIDGE WILL BE SETTING UP AND EXTENDING FROM THE DESERT
SOUTHWEST INTO THE CENTRAL PLAINS. AT THE SURFACE, WILL SEE LEE
TROFFING ACROSS THE HIGH PLAINS WHICH WILL GIVE GOOD SOUTHERLY FLOW
THROUGH OUR FORECAST AREA. HIGH TEMPERATURES FOR NEXT WEEK SHOULD BE
IN THE LOW TO MID 90S. THIS ALONG WITH THE SOUTH WINDS SHOULD
DEFINITELY HELP IN GETTING FIELDS DRIED OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  84  64  83 /  70  40  50  20
HUTCHINSON      65  84  64  83 /  70  40  50  20
NEWTON          65  83  62  82 /  70  40  40  20
ELDORADO        65  83  62  82 /  70  50  40  20
WINFIELD-KWLD   67  83  64  83 /  70  50  50  30
RUSSELL         64  85  63  82 /  60  30  30  10
GREAT BEND      65  85  64  82 /  70  30  40  20
SALINA          63  84  62  83 /  50  40  30  20
MCPHERSON       64  84  62  83 /  60  40  40  20
COFFEYVILLE     67  81  61  83 /  70  60  40  30
CHANUTE         65  81  61  83 /  60  60  40  20
IOLA            64  81  61  83 /  50  60  40  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ELDER/
Hazardous weather outlook, Jun 15, 4:23 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
423 PM CDT WED JUN 15 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-161200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
423 PM CDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT IN THE
HIGH PLAINS AND PROPAGATE TO THE EAST AND SOUTHEASTEVENTUALLY
AFFECTING CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS LATE TONIGHT.
A FEW OF THESE STORMS MAY BE SEVERE WITH THE POTENTIAL FOR LARGE
HAIL AND DAMAGING WINDS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE
WITH ANY AREAS THAT SEE HEAVY RAINFALL TONIGHT SINCE THE GROUND IS
STILL SATURATED FROM RECENT HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CONVECTIVE COMPLEX MAY BE ONGOING EARLY THURSDAY IN SOUTH
CENTRAL AND SOUTHEAST KANSAS, DAMAGING WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT UNTIL THE COMPLEX MOVES SOUTHEAST INTO OKLAHOMA.

THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON ON THURSDAY AND
AGAIN THURSDAY NIGHT THROUGHOUT CENTRAL, SOUTH CENTRAL AND SOUTHEAST
KANSAS. SOME HAIL AND GUSTY WINDS ARE POSSIBLE WITH ANY STORM THAT
DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING OR
OVERNIGHT ACROSS CENTRAL AND SOUTH KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KETCHAM/BOWMAN

In the hours before

Special weather statement, Jun 15, 7:00 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT WED JUN 15 2005

KSZ032-160045-
RUSSELL-
700 PM CDT WED JUN 15 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
POTENTIALLY SEVERE THUNDERSTORMS 9 MILES EAST OF WAKEENEY...OR 23
MILES WEST OF HAYS...AND MOVING EAST AROUND 30 MPH.

QUARTER-SIZED HAIL AND 50 TO 60 MPH WINDS ARE POSSIBLE AS THESE
THUNDERSTORMS APPROACH WESTERN RUSSELL COUNTY BETWEEN 730 AND 8
PM.

THE NATIONAL WEATHER SERVICE IS MONITORING THE BEHAVIOR OF THESE
THUNDERSTORMS CLOSELY. PEOPLE IN RUSSELL COUNTY ARE URGED TO DO
LIKEWISE. A SEVERE THUNDERSTORM WARNING WILL BE NEEDED FOR RUSSELL
COUNTY IF THESE THUNDERSTORMS MAINTAIN THEIR INTENSITIES. BE READY TO
SEEK SHELTER SHOULD A SUCH A WARNING BE ISSUED.

ES
Special weather statement, Jun 15, 7:25 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT WED JUN 15 2005

KSZ032>033-047>051-067>068-082>083-091>092-160800-
BARTON KS-ELLSWORTH KS-HARPER KS-HARVEY KS-KINGMAN KS-
LINCOLN KS-MCPHERSON KS-RENO KS-RICE KS-RUSSELL KS-
SALINE KS-SEDGWICK KS-SUMNER KS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 485
UNTIL 300 AM CDT THURSDAY MORNING FOR THE FOLLOWING AREAS

IN CENTRAL KANSAS THIS WATCH INCLUDES 7 COUNTIES

BARTON                ELLSWORTH             LINCOLN
MCPHERSON             RICE                  RUSSELL
SALINE

IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 6 COUNTIES

HARPER                HARVEY                KINGMAN
RENO                  SEDGWICK              SUMNER

INCLUDING THE CITIES OF ANTHONY...DOWNTOWN WICHITA...ELLSWORTH...
GREAT BEND...HUTCHINSON...KINGMAN...LINCOLN...MCPHERSON...NEWTON...
RUSSELL...SALINA AND WELLINGTON.
Special weather statement, Jun 15, 7:40 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT WED JUN 15 2005

KSZ032-160145-
RUSSELL-
740 PM CDT WED JUN 15 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PLAINVILLE...OR 23 MILES
NORTH OF HAYS...AND MOVING EAST AT 20 MPH.

NICKEL SIZED HAIL AND 50 TO 60 MPH WINDS ARE POSSIBLE FROM THIS
THUNDERSTORM, ESPECIALLY ACROSS NORTHWEST RUSSELL COUNTY. THE
EASTWARD PROGRESS OF THE THUNDERSTORM HAS DECREASED. THEREFORE, THE
CHANCES FOR EXCESSIVE RAINFALL, ESPECIALLY IN NORTHWEST RUSSELL
COUNTY, ARE INCREASING.

PEOPLE IN NORTHERN RUSSELL COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A SEVERE THUNDERSTORM WARNING MAY BE NEEDED IF
THE THUNDERSTORM MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF
SEVERE WEATHER THREATENS.

ES
Special weather statement, Jun 15, 8:31 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT WED JUN 15 2005

KSZ032-047-160200-
BARTON-RUSSELL-
831 PM CDT WED JUN 15 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF ELLIS TO BAZINE...AND MOVING EAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS OF 50 TO 60 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN BARTON AND RUSSELL COUNTIES...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

COX
Local storm report, Jun 15, 8:48 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT WED JUN 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             6 NW MILBERGER          38.78N 98.99W
06/15/2005  1.00 INCH        RUSSELL            KS   TRAINED SPOTTER

            QUARTER SIZE HAIL

&&

CDB
Special weather statement, Jun 15, 9:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT WED JUN 15 2005

KSZ050-160230-
RICE-
907 PM CDT WED JUN 15 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RICE COUNTY...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LYONS...OR 24 MILES NORTHWEST OF
HUTCHINSON...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:37 PM CDTSevere Thunderstorm WarningICTBarton, Russell16 min
Jun 15, 8:58 PM CDTSevere Thunderstorm WarningICTBarton, Russell58 min
Jun 15, 10:02 PM CDTSevere Thunderstorm WarningICTRice39 min
Jun 15, 10:26 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick61 min
Jun 15, 10:42 PM CDTSevere Thunderstorm WarningICTReno18 min
Jun 15, 11:50 PM CDTSevere Thunderstorm WarningICTCowley22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.